MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B423
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested: please explain; what was the specific issue with the device? was the procedure completed successfully? was there any adverse consequence associated with the patient? name of the procedure? date the event occurred? lot number.Initial procedure date? what is the patient¿s current health status and condition? the following information was obtained: in response to the question regarding the complaint below.Stratafix spiral suture breaks to easy when it is being used in robotic ventral hernia repair.Dr.Wilcox has used the suture in a number of his cases and feels that the suture breaks at a higher rate than the competitive suture he used before stratafix.The procedure was not completed effectively with the ethicon products available.Stratafix spiral fails to grasp an hold the tissue as effectively as our competitive sutures.The surgeon needs to pull harder on the suture to get it to hold.The surgeon doesn't feel the barbs are pronounced enough to hold the tissue or the mesh in tact.Their are no patient consequences as a result of the suture.Patient is fine an healing well.The surgeon used vloc to complete the case after the stratafix suture broke.Note: events reported in 2210968-2020-00548, 2210968-2020-00561, 2210968-2020-00562, and 2210968-2020-00563.
 
Event or Problem Description
It was reported that a patient underwent a robotic ventral hernia repair procedure on an unknown date and a barbed suture was used.During the procedure, the suture broke too easy when using.The suture did not have barbs that are strong enough to hold the tissue together so the surgeon had to pull harder to approximate the tissue.Eventually it broke when pulled on it long enough.A different device was used to complete the procedure.There were no adverse patient consequences.No additional information was provided.

Brand Name
SFX SPI PDS+ UNI VIO 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9612901
Report Number2210968-2020-00547
Device Sequence Number11366859
Product Code NEW
UDI-Device Identifier10705031235946
UDI-Public10705031235946
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B423
Device Catalogue NumberSXPP1B423
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2019
Initial Report FDA Received Date01/21/2020
Patient Sequence Number1